question-icon

What causes delay in periods?

default
Posted on Mon, 27 Oct 2014
Question: Hi, I'm a 19 almost 20 year old female. Around the end of may begining of XXXXXXX I had sex and there was an accident. I had taken plan B within 3 hours and about 3-4 weeks later I took the pregnancy test and it was negative. About a month ago my insersistal cystitis was acting up so I took some uricalm (I was on my period) and had some spotting a few weeks later instead of my period. I havent had any common symptoms of pregnancy and my tummy hasnt really grown at all, I've had my period normally until I took the Uricalm and I was hoping if you could tell me if it was that coupled with stress which is causing a delay in my period or if I might be pregnant despite everything.
doctor
Answered by Dr. Sudhir (12 minutes later)
Brief Answer:
Doesn't look like pregnancy.

Detailed Answer:
Hello,

Since you had normal period after intercourse, delayed periods are not due to pregnancy.

Common cause of such delayed periods is hormonal imbalance or ovarian cyst.Ideal step would be to get an ultrasound done.

This will check out your ovaries and also relieve your anxiety about pregnancy.
Uricalm is unlikely to cause this.

You can wait and watch, most patients do get periods without any assistance.

See gynaecologist if periods fails to come for 2- weeks, doctor can put you on drugs to get normal periods.

Hope this helps.Please ask if there are doubts.Regards.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Sudhir

Internal Medicine Specialist

Practicing since :2000

Answered : 1415 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes delay in periods?

Brief Answer: Doesn't look like pregnancy. Detailed Answer: Hello, Since you had normal period after intercourse, delayed periods are not due to pregnancy. Common cause of such delayed periods is hormonal imbalance or ovarian cyst.Ideal step would be to get an ultrasound done. This will check out your ovaries and also relieve your anxiety about pregnancy. Uricalm is unlikely to cause this. You can wait and watch, most patients do get periods without any assistance. See gynaecologist if periods fails to come for 2- weeks, doctor can put you on drugs to get normal periods. Hope this helps.Please ask if there are doubts.Regards.